Fibromyalgia Action UK
41,191 members53,285 posts

tramadol

hi my doctor has given me tramadol to help with the pain of fibro, but he mentioned that if i felt weird with it to stop.

Anyone on here had bad reactions?

Thanks

Lin x

18 Replies
oldestnewest

I too have been given tramadol but have been too scared to take it , I suppose I should to see if i have any side effects from taking them .Sorry not been much help :)

Reply

I am on Tramadol, and have been for a few months now. When I first started to take it, I had the shakes literally from head to toe for about 3 days, and then after that it stopped. I have been okay with it since. Thing is, is that there has so far not been any pain killer that has killed the pain, but some have helped to take away the 'Ouch' factor.

However, if you've been prescribed it by your doc, take it, if within a day or two you notice or feel anything different that makes you feel worse then stop it. We are not all the same, so even though you have been told that you may have side effects, it's not a guarantee that you will. If it means that there a possibility of less pain, then surely it's worth a try!

Be as well as you can.

Sharolina x

Reply

hi .. i was told by my doc that tramadol was not good for fms ..

however it made me sleep so i took it at night but it also made me feel sick

I would give it a try and see if its any good for you

gentle dyslexic hugs

Reply

I don't think that tramadol helps (certainly not for me) I found the side effects are far worse than any benefit (which is ZERO for me)

But you never know they may work for you.

good luck

Reply

thank you all il try them tomoro and see if it helps. you never know and at least i can take them off the" try" list if they dont. il let u know tho not holding out much hope

thanks again

Lin x

Reply

I had tramadol after an op and it made me feel weird and itch. Good luck you may find you are absolutely fine on it.

Hugs to you. Xx

Reply

Lin,

MY doctor has me on 300gm a day tramadol, and 1000gm naproxen (and amypitylene), and I have to tell you that if I did'nt take the tramadol I would'nt be able to straighten up, ie in stature, I find it's the best thing the doctor gave me, he gave me the naproxen for my rheumatoid arthritis mailny, but the tramadol for my fibro, and yes girl it does take the edge right off my pain, and nearly normal, if it was'nt for the other things if have and the fiipping fibro fog and confusion, which makes me look at times and feel like a geriatric, I'd love something for that now, the recent tramadol he gave me is maxitram, which is tramadol along with a slight antidepressent, so he says, so I say give it a try, I guess its different for everyone, take care xxxx

Reply

tramadol worked wonderfully for me however, I had a hard time coming off it I didn't sleep for 80+hrs!. that said, I would take it again if I needed to. try it it may help you. remember- we are all different; what suits one...

regards,

sandra.

Reply

i was taking tramadol but then i got given dihydrocodine in a+e which for me works better. if you do decide to take them its handy to have someone around for the first couple of days while you get used to them as they can make you feel very sleepy (i was asleep for hours after my first dose!) but after a few days i was fine with them.

xx

Reply

I took Tramadol and didn't feel anything, it didn't help me at all so my prescription was changed to different meds which thankfully helped me. :)

1 like
Reply

I was given Tramadol but am now weaning myself off them. While taking them I did have some weird dreams which I wont't go into (too long to explain!) I was taking ibuprofen as well & think that it is the ibuprofen that is helping more than the Tramadol. Especially as now I have cut the does to 50mg every other morning &50mg every evening. Must say I had restless everything early evening yesterday - must be the side effects of coming off them.

What I am saying in a round about way is if you take them as prescribed then beware when you decide not to take them - wean yourself off them not stop straight away.

Good Luck. X

Reply

hi, yes i had a bad side effects. i am on gabapentin .cant take ibuprofen as got stage 3 kidney disease.x

Reply

My rheumatologist advised me to take 50 - 100 mgms of Tramadol with two paracetamol, and the two work very well together.

Tramadol on its own wasn't half so effective, and this way you need a much smaller dose. I believe that some people get nauseated when they first take Tramadol, but I have had no problems as I rarely take more than 50mgms.

It's very addictive, so taking frequent large doses may be a problem, but if you have a chronic pain syndrome, I don't see mild addiction as a huge difficulty!

I hope you find some relief soon ... luv Moffy

Reply

Hi i to am on tramadol 200mg a day and have been for years now, along with ibuprofen and paracetamol, i find it just takes the edge off and can cope most of the time,but i dont believe there is any tablet at the moment which would leave us all pain free, ;-( I started off with 1 tramadol at nite, and i would have to make sure i was in bed 10mins after takeing it as made me feel very strange,and i also had mad ahlusinations (no thats not how its spelt lol dam fibro) but it soon passed and i have no trouble with tramadol now,but i suggest you take it just before your getting into bed and see how you go, good luck

gentle hugs jackie xxx

Reply

Hi i first started taking tramadol along side my co-codamol about 6 years ago after an op on my shoulder due to osteoarthritis. After a few years on 100mg twice a day they increased it to 200mg twice a day, for about a week all i need was sweat and also i could hear my heart beating in my ear. Now everythings ok apart from sometimes i can't stop itching.

What you've got to remember is, they have to list all the side effects, even if only one person in the world has had it. This is to cover they're backs, so no one can come back at them and say you never told me I could get that!!!!

Sharon xxx

Reply

I am on Tramadol, for the first few days I felt a bit drunk but once that was over I haven't had any other symptoms apart from itchibg all over, i increased the dose to 8 a day and now I don't have any side effects at all! I didn't think they were working until I had a day without them and I was in agony! They definitely take the edge off and make the pain bearable.

Reply

Hi everyone - side-effects are not a rule - they happen for some and not for others - personally unless they are potentially life threatening I will try it and see how I get on - its the only way to know - the chances are if I've been bothered to go to the doctor and get the pills I need them - you can go through every single tablet and scare yourself looking at the side-effect list they all have them. some tablets for exacple amitryptilline will take about 3 weeks + for you to get used to the side-effects and then they stop bothering you - its your bodys way of adjusting to extra chemicals - if you are really worried its usually best to speak to your pharmacist - they are mostly very helpful and will give you a balanced view and often can say this is common / this isnt/ this will go away / you might need to review your medicines - good luck all x

Reply

I am on slow release tramadol100mg twice a day due to normal tramadol not helping SL release not much good either so doctor now gave me paracetamol 500mg 2/ 3 times a day to take with them and its took the edge of but seem to be back to lead legs and painful shoulders again when i first wake up which i havent had for a few mths im on cymbalta 90mg and also meloxicam 7.5mg a day its a wonder i dont rattle when i walk hehe have not got any energy today my grand daughter is playing in my garden in her new house we bought for her bday she keeps shouting me to go down but i cannot move no more today so i listen to her from my open windows while crying and asking why me god what did i do so bad to be like this at 40 (im now 49) never in my wildest dreams or my families did we think my mad body and brain would be brought to a stand still but hey ho we suffer in silence cos as a doctor told me last year its all in my pyhsyky and i could think myself better grrrrrrrrrrrrrrrrrrrrrrrrrrrrrrr ( sorry i do ramble most of the time hehe )

Reply

You may also like...